I know there are already questions regarding this topic, but I wanted a more personal answer. I have been on 10 mg of lexapro for roughly 7 or 8 months, and was on a 5mg dose a few months prior (just wasnt working). Due to insurance issues, I have been unable to get a refill, and not knowing this would happen, was pretty much forced to quit cold turkey. I was fine for a few days - a little moody but nothing major - but yesterday it took a nose dive. I was having major dizzy spells, and my brain seemed to have some sort of delay, it seemed like my brain was lagging behind my vision, which caused me to become very disoriented several times per hour. I then started hearing voices, not too realistic, I could tell I was hallucinating, but it was still very unnerving. I cant seem to focus, everything is confusing me and I'm honestly a little scared. I couldn't fall asleep last night which has never been a problem, and I woke up almost a half hour earlier than my alarm, which is also very strange. I woke up insanely irritated, having a mental breakdown because I couldnt get an earring in, and after that I just couldn't stop crying. (silly, i know, and very unlike myself). I'm also very, very shaky. How long is this going to last, and is it likely to get worse? I have school Monday through Friday and being a high school student I cant really skip classes. Thanks for any help in advance.
You are having withdrawal from it. It's an awful experience, as you know. Could your parents get you the generic? Has someone checked with the insurance company? It could get worse, and it will last more then a few days. Benadryl or something like it may help the anxiety from it. Did anyone contact your doc for samples? There is assistance to get meds you can't afford, but that won't help you now.
I have tried in the past to come off of a antidepressant zoloft by myself due to other reasons, and trust me it is not pleasant as u well are aware, I wound up, not trying to scare u, but landed in the hospital for the withdrawals get worse each day, I can't tell u how long they will last for as I stated I couldn't deal, became very suicidal which is one of my issues already, but it became much more intense and my sister called 911, I suggest u go to the as kaismama has to get a generic or get to the er and see what they can do till u can see your doctor, I would get ahold of your doctor immediately... good luck..keep us posted...
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Sep 2011 • 2 answers
Posted 7 Apr 2012 • 1 answer
Posted 23 Dec 2014 • 2 answers
Posted 12 Jan 2016 • 1 answer
Posted 15 days ago • 1 answer